Alert archive / Utah / Red Flag Warnings in 2006

Red Flag Warning 26, NWS Salt Lake City, UT

July 28, 2006

NWS Salt Lake City, UT issued this red flag warning at Jul 28, 2006, 3:44 AM MDT. It took effect at Jul 28, 2006, 3:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2006, 3:44 AM MDT (09:44 UTC)
In effect from
Jul 28, 2006, 3:00 PM MDT
Expired
Jul 28, 2006, 9:00 PM MDT
In force
6 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 280944
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
344 AM MDT FRI JUL 28 2006

UTZ420-434-281745-
/O.NEW.KSLC.FW.W.0026.060728T2100Z-060729T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL DESERTS AND MOUNTAINS-
344 AM MDT FRI JUL 28 2006

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING AND GUSTY THUNDERSTORM 
WINDS. THIS INCLUDES FIRE WEATHER ZONES 420 AND 434 IN NORTHWESTERN 
UTAH....

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT. 

AFTER WEEKS OF ABOVE NORMAL TEMPERATURES AND ONLY SPOTTY AREAS OF
RAIN...A ROUND OF WIDELY SCATTERED THUNDERSTORMS IS EXPECTED TO
IMPACT NORTHWESTERN UTAH LATE THIS AFTERNOON. WITH DRY AIR NEAR
THE SURFACE...INITIAL THUNDERSTORMS ARE NOT EXPECTED TO PRODUCE
ANY RAIN. IN ADDITION...THERE MAY BE GUSTY OUTFLOW WINDS
ASSOCIATED WITH THESE THUNDERSTORMS.

THUS...A RED FLAG WARNING HAS BEEN ISSUED FROM 3PM THROUGH
MIDNIGHT TODAY. MOST OF THE STORMS ARE EXPECTED TO OCCUR IN THE
EARLY EVENING HOURS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
3 follow-up statements
000 
WWUS85 KSLC 281740
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1140 AM MDT FRI JUL 28 2006

UTZ420-434-282130-
/O.CON.KSLC.FW.W.0026.060728T2100Z-060729T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL DESERTS AND MOUNTAINS-
1140 AM MDT FRI JUL 28 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING AND GUSTY THUNDERSTORM
WINDS FOR ZONES 420 AND 434...

A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING AND GUSTY THUNDERSTORM
WINDS. THIS WARNING IS FOR FIRE WEATHER ZONES 420 AND 434.

AFTER WEEKS OF ABOVE NORMAL TEMPERATURES AND ONLY SPOTTY AREAS OF
RAIN...A ROUND OF WIDELY SCATTERED THUNDERSTORMS IS EXPECTED TO
IMPACT NORTHWESTERN AND WEST CENTRAL UTAH LATE THIS AFTERNOON
THROUGH THIS EVENING. WITH DRY AIR NEAR THE SURFACE...INITIAL
THUNDERSTORMS ARE NOT EXPECTED TO PRODUCE ANY RAIN. IN
ADDITION...THERE MAY BE GUSTY OUTFLOW WINDS ASSOCIATED WITH THESE
THUNDERSTORMS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
000 
WWUS85 KSLC 282100
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
300 PM MDT FRI JUL 28 2006

UTZ420-434-290300-
/O.EXT.KSLC.FW.W.0026.060728T2100Z-060729T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL DESERTS AND MOUNTAINS-
300 PM MDT FRI JUL 28 2006

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
DRY LIGHTNING AND STRONG THUNDERSTORM WINDS FOR ZONES 420 AND 434...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR DRY LIGHTNING AND STRONG THUNDERSTORM WINDS. THIS
WARNING IS FOR FIRE WEATHER ZONES 420 AND 434.

THUNDERSTORMS DEVELOPING OVER NEVADA WILL MOVE INTO WEST CENTRAL
AND NORTHWEST UTAH THIS AFTERNOON. ALTHOUGH ENOUGH MOISTURE EXISTS
SO THAT SOME OF THESE THUNDERSTORMS MAY PRODUCE WETTING
RAINS...EXISTING LOW HUMIDITIES WILL RESULT IN STRONG WINDS
INITIALLY WITH THE THUNDERSTORMS. IN ADDITION...THE LIGHTNING
COMBINED WITH VERY DRY FUELS COULD CONTRIBUTE TO WILDFIRE STARTS.
AS A RESULT...THE RED FLAG WARNING FOR ZONES 420 TO 434 REMAINS IN
EFFECT...BUT ONLY UNTIL 9 PM MDT NOW SINCE HUMIDITIES WILL BE
RISING AND THE THREAT OF STRONG WINDS WILL DECREASE THIS EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
000 
WWUS85 KSLC 290300
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
900 PM MDT FRI JUL 28 2006

UTZ420-434-290400-
/O.EXP.KSLC.FW.W.0026.000000T0000Z-060729T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL DESERTS AND MOUNTAINS-
900 PM MDT FRI JUL 28 2006

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

STRONG WINDS OF 40-50 MPH OCCURRED ACROSS THE NORTHWEST DESERTS
THIS EVENING FROM THUNDERSTORMS ALONG THE NEVADA BORDER.

WINDS HAVE DECREASED OVER THIS AREA.

$$

TARDY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 27, 9:10 PM MDT, 6 hours 34 minutes earlier.

Area forecast discussion, Jul 27, 9:10 PM MDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
910 PM MDT THU JUL 27 2006

.SYNOPSIS...HIGH PRESSURE TO OUR WEST THIS EVENING WILL MOVE OVER THE
AREA FRIDAY AND THEN TO OUR EAST SATURDAY. MOISTURE WILL INCREASE
AGAIN OVER THE WEEKEND AS SOUTHWEST FLOW DEVELOPS ON THE WEST SIDE
OF THE HIGH.

&&

.DISCUSSION...THE HIGH REMAINS CENTERED TO OUR WEST THIS EVENING AND
HAS SPREAD A MUCH DRIER AIRMASS INTO THE STATE DROPPING DEWPOINTS
20 DEG F OR MORE IN THE LAST 24 HRS. THERE IS A SHARP MOISTURE
BOUNDARY ACROSS THE SOUTHWEST CORNER WITH DEWPOINTS STILL IN THE 50S
AND 60S THERE. CONVECTION THIS AFTERNOON WAS PRETTY MUCH CONFINED TO
THE MOIST AIR AND ALONG THE DRY BOUNDARY.

LARGE FIRES IN NORTHERN NV ARE PRODUCING BIG SMOKE PLUMES THAT ARE
SPREADING INTO NRN UT THIS EVE. THIS HIGH LEVEL SMOKE WAS VISIBLE
ALONG THE WASATCH FRONT AT SUNSET AND MAY WORK ITS WAY INTO LOWER
LEVELS OVERNIGHT AND TOMORROW AS THE HIGH CENTER MOVES OVERHEAD AND
THE FLOW ALOFT BECOMES LIGHT.

THE HIGH SHIFTING EAST WILL ALSO ALLOW MOISTURE FROM SOUTHERN NV TO
SPREAD NORTH TOMORROW AFTERNOON WITH DRY CONVECTION POSSIBLE BY
LATE IN THE DAY OVER NORTHWEST UT AND IN THE WEST DESERTS.

THE RIDGE AXIS REMAINS SW-NE ACROSS SRN UT THRU SAT HOWEVER SO A
DEEP MOISTURE SURGE WILL HAVE TO WAIT UNTIL THE RIDGE RE-CENTERS
OVER CO AND THAT SHOULD HAPPEN BY MON.

CURRENT PACKAGE CAPTURES THESE TRENDS AND NO UPDATES PLANNED.

&&

.FIRE WEATHER...NORTHWEST FLOW HAS DRIED THE AIRMASS AS THE RIDGE
REMAINS WEST OF THE AREA. RIDGE CENTER WILL SLIDE OVER THE AREA
FRIDAY SUPPRESSING CONVECTION BUT MOISTURE MOVING IN BEHIND THE RIDGE
COULD CREATE ISOLATED DRY THUNDERSTORMS OVER WESTERN DESERT PORTIONS
BY EVENING. ADDITIONAL DIURNAL CONVECTION IS EXPECTED EACH DAY
THROUGH THE WEEKEND...WITH STORMS STAYING ON THE DRY SIDE. STORMS
WILL BECOME WETTER ON MONDAY.

&&

.AVIATION...THE NORMAL NIGHTTIME DOWN VALLEY WIND PATTERN IS EXPECTED
TO DEVELOP TONIGHT BY AROUND 04Z AND LAST UNTIL ABOUT 18Z FRIDAY
WHEN THE LAKE BREEZE RETURNS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

WILENSKY

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 2:35 PM MDTSevere Thunderstorm WarningSLCKane40 min

Nearby

Red Flag Warnings in Utah, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.